On Support Points and Functionals of Unbounded Convex Sets

Research output: Contribution to journalArticlepeer-review


Let K be a nonempty closed convex subset of a real Banach space of dimension at least two. Suppose that K does not contain any hyperplane. Then the set of all support points of K is pathwise connected and the set Sigma(1)(K) of all norm-one support functionals of K is uncountable. This was proved for bounded K by L. Vesely and the author [3], and for general K by L. Vesely [8] using a parametric smooth variational principle. We present an alternative geometric proof of the general case in the spirit of [3].
Original languageEnglish
Pages (from-to)871-880
Number of pages10
JournalJournal of Convex Analysis
Publication statusPublished - 2013


  • Bishop-Phelps theorem
  • Convex set
  • support functional
  • support point


Dive into the research topics of 'On Support Points and Functionals of Unbounded Convex Sets'. Together they form a unique fingerprint.

Cite this